Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 387, NWS Shreveport, LA

June 25, 2008Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 25, 2008, 3:49 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 3:49 PM CDT (20:49 UTC)
Expired
Jun 25, 2008, 4:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2632 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:47 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 2:47 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT WED JUN 25 2008

.DISCUSSION...

WEAK SHEAR AXIS WILL CONTINUE TO MEANDER OVER THE REGION NEXT FEW
DAYS... PROVIDING THE UPPER DYNAMICS FOR SCATTERED SHOWERS AND
THUNDERSTORMS. IN THE LOWER LEVELS...GULF MOISTURE WILL CONTINUE
TO ADVECT NORTH INTO THE AREA...KEEPING PRECIPITABLE WATER LEVELS
HIGH. COMBINE THIS WITH AFTERNOON HEATING...AND SOME STORMS WILL
PRODUCE SOME VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE
PATTERN WILL BEGIN TO CHANGE OVER THE WEEKEND...AS LOW PRESSURE
ALONG THE CALIFORNIA COAST RETROGRADES...ALLOWING A LARGE RIDGE TO
BUILD OVER THE WESTERN U.S. THIS PLACES THE CWA BACK INTO
NORTHWEST FLOW ALOFT WITH A SURFACE BOUNDARY...WIND SHIFT IN THE
LOWER LEVELS...CUTTING OFF THE GULF FLOW FOR SUNDAY AND MONDAY.
PRECIP CHANCES WILL DIMINISH SOME WITH THIS SCENARIO...BUT NOT
TOTALLY ELIMINATED. SOME RELIEF IN THE HUMIDITY...WITH SLIGHTLY
LOWER DEWPOINTS POSSIBLE SUNDAY AND MONDAY FOR NORTHERN PORTIONS
OF THE CWA. HOWEVER...HIGHS WILL REMAIN IN THE LOWER 90S FOR THE
MOST PART...AND MAY APPROACH THE MID 90S BY WEDNESDAY. LOWS IN THE
UPPER 60S TO LOWER 70S THROUGHOUT THE SEVEN DAY FORECAST PERIOD.

&&

AVIATION...

SCT CONVECTION CONTINUES TO DEVELOP ACROSS DEEP E TX/SW AR/NRN LA
ATTM...IN VC OF A WEAK SHEAR AXIS THAT REMAINS ACROSS WRN AR/E TX
THIS AFTERNOON. DUE TO THE PULSE NATURE OF THESE STORMS...AM HAVING
TO AMEND TAFS AS NEEDED FOR CONVECTION IN VC OF THE AFFECTED
TERMINALS. HOWEVER...MOSTLY VFR CONDITIONS WILL REMAIN THROUGHOUT
MUCH OF THE TAF PERIOD...ASIDE FROM THE LOCALLY REDUCED
CIGS/VSBYS/WIND GUSTS FROM THE STORMS. CONVECTION SHOULD DIMINISH
SHORTLY AFTER SUNSET THIS EVENING WITH THE LOSS OF HEATING. PATCHY
FG WILL BE POSSIBLE TONIGHT IN AREAS THAT RECEIVE RAINFALL...WITH
LOW MVFR CIGS LIKELY REDEVELOPING ACROSS CNTRL TX BY 9Z...SPREADING
INTO THE WRN SECTIONS OF E TX/SE OK/WRN AR BY 12Z. BRIEF MVFR CIGS
ARE POSSIBLE ACROSS THESE AREAS FOR A FEW HRS THURSDAY
MORNING...BEFORE CIGS BECOME VFR. OTHERWISE...SHEAR AXIS WILL REMAIN
NEARLY STATIONARY ACROSS SCNTRL AR/N LA/E TX THURSDAY...WITH SCT
AFTERNOON CONVECTION AGAIN POSSIBLE THROUGH EARLY EVENING BEFORE
DIMINISHING. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  73  92 /  30  40  30  40
MLU  71  90  71  91 /  30  50  30  50
DEQ  70  92  69  93 /  20  20  20  20
TXK  70  91  72  93 /  20  20  20  20
ELD  69  90  72  92 /  30  30  30  30
TYR  72  92  74  93 /  20  20  20  20
GGG  72  92  73  93 /  30  30  20  30
LFK  72  92  73  92 /  40  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Jun 25, 6:00 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED JUN 25 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...NORTHEAST AND DEEP EAST TEXAS AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE
EAST TEXAS LAKES AREA AND ACROSS LOWER TOLEDO BEND COUNTRY
AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA THIS
MORNING AND THEN ACROSS THE REMAINING SECTIONS OF THE
FOUR STATE REGION DURING THE AFTERNOON AND INTO THE NIGHT.
OUTFLOW FROM THE DISSIPATING STORMS THIS MORNING WILL PROVIDE
FOR THE DEVELOPMENT OF ADDITIONAL ACTIVITY INTO THE AFTERNOON
AND EVENING. ISOLATED THUNDERSTORMS WILL BECOME SEVERE AND
PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY
RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN
BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN
BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF
THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE
IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL
BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND
HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN
BE DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN
BE STRUCK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.

06

In the hours before

Local storm report, Jun 25, 3:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     LUFKIN                  31.33N 94.73W
06/25/2008                   ANGELINA           TX   AMATEUR RADIO

            4 INCH DIAMETER LIMBS DOWN AND ESTIMATED WINDS TO NEAR 60
            MPH IN TOWN.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:10 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches65 min
Jun 25, 4:06 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, San Augustine54 min
Jun 25, 4:48 PM CDTAreal Flood AdvisorySHVPanola117 min
Jun 25, 5:01 PM CDTSevere Thunderstorm WarningSHVPanola59 min
Jun 25, 3:27 PM CDTSevere Thunderstorm WarningSHVWinn63 min
Jun 25, 3:54 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Red River66 min
Jun 25, 4:29 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.